MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, SMALL LUMEN; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, SMALL LUMEN; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 43555
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the catheter was broken during the procedure.There was no injury to the patient.
 
Additional Manufacturer Narrative
The returned catheter was patent and met the requirement for leak testing.Approximately 16.5 cm of the peritoneal catheter was returned.The catheter was broken / torn at the distal end.The catheter was tied at two points below the boot on the proximal end of the catheter.The boot tubing interface was broken and jagged in several places.Proteinaceous debris was observed on the exterior and interior of the catheter.It is unknown how or when the damage to the proximal end occurred.The instructions for use that accompany the product states, ¿care must be taken in the routing of catheters to prevent kinking and needless abrasion along their course.Abrasion can result in premature catheter failure (fracture).¿; and that ¿care must be taken during the procedure to avoid putting cuts, punctures and holes in the catheter.¿ it also states, ¿use of sharp instruments while handling these devices can nick or cut the silicone elastomer,¿¿.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL CATHETER, SMALL LUMEN
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7813243
Report Number2021898-2018-00424
Device Sequence Number856772
Product Code JXG
UDI-Device Identifier00643169466807
UDI-Public00643169466807
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K073139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number43555
Device Catalogue Number43555
Device Lot NumberE39245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1